Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 6, NWS Wilmington, OH

March 1, 2017Ross County, Ohio

NWS Wilmington, OH issued this river flood warning at Mar 1, 2017, 1:04 PM EST for Ross County, Ohio. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 1:04 PM EST (18:04 UTC)
Expired
Mar 1, 2017, 6:30 PM EST
In force
5 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Ross County, OH

The radar

The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Paint Creek near Bourneville (BVLO1).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03234000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

989 
WGUS41 KILN 011804
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
104 PM EST WED MAR 1 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Paint Creek at Bourneville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC141-012330-
/O.NEW.KILN.FL.W.0006.170301T1804Z-170301T2330Z/
/BVLO1.1.ER.170301T1730Z.170301T1730Z.170301T1730Z.NO/
104 PM EST WED MAR 1 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Paint Creek at Bourneville
* until this evening.
* At 12 PM the stage was 12.0 feet.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by this 
  afternoon.
* At stages near 12.0 feet, Lowland flooding occurs in Paxton and Twin 
  Townships in Ross County with water approaching Alum Cliff and Boswell
  Run Roads.
  

&&

LAT...LON 3925 8335 3933 8314 3934 8294 3927 8293
      3922 8318 3921 8335             

$$
1 follow-up statement
861 
WGUS81 KILN 012320
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EST WED MAR 1 2017

...The Flood Warning is cancelled for the following rivers...

  Paint Creek at Bourneville

OHC141-012350-
/O.CAN.KILN.FL.W.0006.000000T0000Z-170301T2330Z/
/BVLO1.1.ER.170301T1730Z.170301T1930Z.170301T2140Z.NO/
620 PM EST WED MAR 1 2017

The Flood Warning is cancelled for
  The Paint Creek at Bourneville
* At 5 PM the stage was 11.9 feet.
* The river fell below flood stage late this afternoon.
* Flood stage is 12 feet.
* The river will continue to fall to 7.9 feet by tomorrow morning.
* At stages near 12.0 feet, Lowland flooding occurs in Paxton and Twin 
  Townships in Ross County with water approaching Alum Cliff and Boswell
  Run Roads.
  

&&

LAT...LON 3925 8335 3933 8314 3934 8294 3927 8293
      3922 8318 3921 8335             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 1, 10:34 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 1, 10:34 AM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1034 AM EST Wed Mar 1 2017

.SYNOPSIS...
Thunderstorms will continue through the first part of the day
as a cold front pushes southeast across the area. Behind the
front, a cooler airmass will settle into the region through the
end of the work week. An upper level disturbance will bring a
chance of rain and snow showers to the region Thursday night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Updated forecast to drop flash flood watch and add wind
advisory. Lingering high water and flooding concerns from
previous rainfall will persist.

Thunderstorms are continuing to train northeast across southern
portions of our area early this morning. This is in an area of
good low level convergence along the nose of a 50 knot 925 mb
jet that will shift off to the east through mid morning. Weak
instabilities are also in place across our area with mucapes or
around 500 j/kg or so. We have been slowly eroding away the cin
across the area this morning and these storms have become more
surface based in the last couple of hours. Meanwhile, the
convective line associated with the cold front is pushing
east across central Indiana and into northwest Ohio. Hi res
cams are in decent agreement pushing this line through our area
fairly quickly this morning and have trended the forecast
accordingly. The severe threat will continue across our area
until this line moves through. Behind the front, the pressure
gradient will increase through the afternoon hours with winds
increasing and becoming gusty. We may approach wind advisory
criteria across our northern areas but will hold off on anything
at this point as it looks marginal. A few instability showers
may also develop through this afternoon, mainly across the
north and will cover this with just some lower chance pops later
today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A few showers may linger across our north into this evening and
with the gradient remaining fairly tight, winds will likely stay
up for awhile into tonight. A clipper type system will drop down
from the northwest Thursday into Thursday night. This will lead
to an increasing chance of showers heading into Thursday
evening, especially across norther portions of our fa. Low
level thermal fields suggest that any pcpn will start off as
rain Thursday afternoon before transitioning to snow from north
to south Thursday evening. There could be some light snow
accumulations with this, mainly across northern portions of our
area where maybe an inch or so will be possible across our far
north. The pcpn should taper off later Thursday night with dry
weather on Friday as high pressure builds in.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Models continue to hint at a very weak short wave dropping down
into our area from the northwest Friday night into Saturday,
but vary in there timing and placement. With it being weak and
with some uncertainty, will just bring in some slight chance
pops across the area with this. Ptype looks to be mostly snow
but if it hangs around long enough into the day on Saturday, we
will warm up enough for any lingering pcpn to mix with some
rain.

Brief mid level ridging will work east across the area on
Sunday before the flow becomes more amplified as a trough
approaches from the west. This will eventually help push a cold
front east across our area Monday night into Tuesday. Some WAA
pcpn will develop ahead of this Sunday night with more
widespread pcpn spreading in ahead of the front Monday into
Monday night.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Squall line pushing quickly east into western Ohio and across
northern Kentucky attm. This will affect the TAFs in the first
hour or so of the period with gusty winds likely, especially at
the southern TAF sites. More stratiform type pcpn will then
linger for a few hours behind this line before coming to an
end. Cigs will likely fluctuate between low VFR and MVFR through
much of the rest of the day with some spotty instability
showers developing later this afternoon. As the gradient
tightens through the afternoon hours, wind gusts in the 25 to 35
knot range will be possible, possibly lingering into this
evening.

OUTLOOK...MVFR ceilings and visibilities will be possible
Thursday night into Friday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 1 AM EST Thursday for OHZ026-034-035-
     042>046-051>056-060>063-070>072-077.
KY...None.
IN...Wind Advisory until 1 AM EST Thursday for INZ050-058-059-066-
     073-074.

&&

SYNOPSIS...JGL
NEAR TERM...Novak/JGL
SHORT TERM...JGL
LONG TERM...JGL
AVIATION...JGL
Hazardous weather outlook, Mar 1, 10:31 AM EST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1031 AM EST Wed Mar 1 2017

INZ075-080-KYZ089>100-OHZ064-065-073-074-078>082-088-021545-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-
Hocking-Clermont-Brown-Highland-Adams-Pike-Scioto-
1031 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Wind gusts of 30 to 40 mph will be possible this afternoon into this
evening. There will also be some lingering high water and flooding
from earlier rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe and heavy rain reports.

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>063-
070>072-077-021545-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Butler-Warren-Clinton-Hamilton-
1031 AM EST Wed Mar 1 2017

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There will also be some lingering high water and flooding
from earlier rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe and heavy rain reports.

In the hours before

Local storm report, Mar 1, 12:22 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     FLASH FLOOD      3 NE FORT THOMAS        39.11N 84.40W
03/01/2017                   HAMILTON           OH   LAW ENFORCEMENT

            EXTENSIVE FLOODING AROUND STATE ROUTES 125 AND 32 IN
            ANDERSON TWP

&&

BC
Local storm report, Mar 1, 12:26 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1226 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     TSTM WND DMG     5 SSE ERLANGER          38.94N 84.54W
03/01/2017                   KENTON             KY   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE. TIME ESTIMATED FROM RADAR.

&&

BC
Local storm report, Mar 1, 12:29 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1229 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     HAIL             ESE BETHEL              38.96N 84.08W
03/01/2017  M0.75 INCH       CLERMONT           OH   PUBLIC

0727 AM     HAIL             ESE BETHEL              38.96N 84.08W
03/01/2017  M0.75 INCH       CLERMONT           OH   PUBLIC

            FROM MPING

1225 PM     FLOOD            MURRAY CITY             39.51N 82.17W
03/01/2017                   HOCKING            OH   LAW ENFORCEMENT

            ALL ACCESS ROADS INTO MURRAY CITY ARE CLOSED DUE TO HIGH
            WATER.

&&

JGIBSON
Local storm report, Mar 1, 12:31 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     TSTM WND DMG     NE BATAVIA              39.08N 84.18W
03/01/2017                   CLERMONT           OH   LAW ENFORCEMENT

            TREES DOWN COUNTYWIDE. TIME ESTIMATED FROM RADAR.

&&

BC
Local storm report, Mar 1, 12:34 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1234 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      N LEBANON               39.44N 84.21W
03/01/2017                   WARREN             OH   LAW ENFORCEMENT

            HIGH WATER STATE ROUTE 48.

&&

BC
Local storm report, Mar 1, 12:51 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HEAVY RAIN       3 E WHEELERSBURG        38.73N 82.79W
03/01/2017  M2.30 INCH       SCIOTO             OH   TRAINED SPOTTER

            24-HR TOTAL. 48-HR TOTAL IS 3.90 INCHES.

&&

JGIBSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:16 PM ESTSpecial Weather StatementILNDarke29 min
Feb 28, 11:43 PM ESTSpecial Weather StatementILNShelby32 min
Feb 28, 11:54 PM ESTSpecial Weather StatementILNPreble36 min
Mar 1, 12:04 AM ESTSpecial Weather StatementILNLogan41 min
Mar 1, 12:41 AM ESTSpecial Weather StatementILNHamilton49 min
Mar 1, 12:55 AM ESTAreal Flood AdvisoryILNDarke, Montgomery, Preble95 min
Mar 1, 1:16 AM ESTSpecial Weather StatementILNClermont, Warren29 min
Mar 1, 1:23 AM ESTSpecial Weather StatementILNButler, Warren37 min
Mar 1, 1:28 AM ESTSevere Thunderstorm WarningILNButler, Hamilton, Warren16 min
Mar 1, 1:32 AM ESTFlash Flood WarningILNButler, Hamilton8 hr
Mar 1, 1:32 AM ESTSpecial Weather StatementILNHamilton43 min
Mar 1, 1:33 AM ESTSpecial Weather StatementILNClinton, Highland27 min
Mar 1, 1:55 AM ESTSpecial Weather StatementILNClermont, Hamilton, Warren35 min
Mar 1, 1:59 AM ESTFlash Flood WarningILNButler, Clermont, Hamilton, Warren2 hr
Mar 1, 2:10 AM ESTSpecial Weather StatementILNBrown35 min
Mar 1, 2:11 AM ESTSpecial Weather StatementILNClinton, Fayette34 min
Mar 1, 2:21 AM ESTSpecial Weather StatementILNHamilton24 min
Mar 1, 2:22 AM ESTFlash Flood WarningILNBrown, Clermont, Clinton, Fayette, Highland, Warren8 hr
Mar 1, 2:34 AM ESTTornado WarningILNFayette, Highland, Ross26 min
Mar 1, 2:50 AM ESTSpecial Weather StatementILNFairfield, Hocking, Pickaway, Ross40 min
Mar 1, 2:58 AM ESTAreal Flood WarningILNButler, Hamilton18 hr
Mar 1, 3:04 AM ESTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross41 min
Mar 1, 3:09 AM ESTTornado WarningILNFairfield, Hocking23 min
Mar 1, 3:18 AM ESTFlash Flood WarningILNFayette, Highland, Hocking, Pickaway, Pike, Ross6 hr
Mar 1, 3:36 AM ESTTornado WarningILNClermont24 min
Mar 1, 3:42 AM ESTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking4 hr
Mar 1, 3:48 AM ESTSpecial Weather StatementILNClinton, Fayette, Highland27 min
Mar 1, 3:55 AM ESTFlash Flood WarningILNButler, Clermont, Hamilton, Warren6 hr
Mar 1, 4:03 AM ESTSpecial Weather StatementILNAuglaize, Darke, Mercer, Shelby27 min
Mar 1, 4:05 AM ESTSpecial Weather StatementILNHighland25 min
Mar 1, 4:17 AM ESTSpecial Weather StatementILNPreble43 min
Mar 1, 4:20 AM ESTSevere Thunderstorm WarningILNAdams, Scioto40 min
Mar 1, 4:24 AM ESTSpecial Weather StatementILNHardin36 min
Mar 1, 4:27 AM ESTAreal Flood AdvisoryILNFairfield, Fayette, Franklin, Hocking, Pickaway5 hr
Mar 1, 4:30 AM ESTSpecial Weather StatementILNPike, Ross30 min
Mar 1, 4:31 AM ESTSpecial Weather StatementILNChampaign, Logan, Miami, Shelby, Union44 min
Mar 1, 4:33 AM ESTAreal Flood AdvisoryILNAdams, Brown, Scioto3 hr
Mar 1, 4:48 AM ESTFlash Flood WarningILNAdams, Brown, Scioto6 hr
Mar 1, 5:12 AM ESTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Greene, Logan, Madison and 3 more48 min
Mar 1, 5:17 AM ESTSpecial Weather StatementILNButler, Preble28 min
Mar 1, 5:29 AM ESTRiver Flood WarningILNClermont, Hamilton20 hr
Mar 1, 5:31 AM ESTAreal Flood AdvisoryILNScioto119 min
Mar 1, 5:46 AM ESTFlash Flood WarningILNScioto4 hr
Mar 1, 5:53 AM ESTSevere Thunderstorm WarningILNAdams, Scioto21 min
Mar 1, 5:53 AM ESTSevere Thunderstorm WarningILNFayette, Greene, Madison26 min
Mar 1, 6:13 AM ESTSevere Thunderstorm WarningILNScioto19 min
Mar 1, 6:30 AM ESTSevere Thunderstorm WarningILNButler, Hamilton30 min
Mar 1, 6:39 AM ESTSevere Thunderstorm WarningILNHamilton36 min
Mar 1, 6:48 AM ESTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Greene, Hamilton and 2 more42 min
Mar 1, 6:58 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren19 hr
Mar 1, 7:00 AM ESTSevere Thunderstorm WarningILNBrown, Clermont, Hamilton45 min
Mar 1, 7:22 AM ESTSevere Thunderstorm WarningILNAdams, Brown53 min
Mar 1, 7:22 AM ESTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland, Pickaway, Ross23 min
Mar 1, 7:43 AM ESTSevere Thunderstorm WarningILNHighland, Pike, Ross47 min
Mar 1, 7:58 AM ESTSevere Thunderstorm WarningILNPike, Scioto47 min
Mar 1, 8:04 AM ESTTornado WarningILNAdams, Scioto14 min
Mar 1, 8:06 AM ESTAreal Flood AdvisoryILNAdams, Pike, Scioto84 min
Mar 1, 8:24 AM ESTSevere Thunderstorm WarningILNScioto25 min
Mar 1, 9:24 AM ESTAreal Flood WarningILNHamilton51 min
Mar 1, 9:28 AM ESTAreal Flood WarningILNHocking, Pickaway, Ross3 hr
Mar 1, 9:44 AM ESTAreal Flood WarningILNBrown, Clermont, Clinton, Fayette, Hamilton, Highland and 1 more3 hr
Mar 1, 10:11 AM ESTAreal Flood WarningILNAdams, Brown, Scioto9 hr
Mar 1, 10:29 AM ESTWind AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more18 hr
Mar 1, 10:31 AM ESTAreal Flood AdvisoryILNButler, Hamilton, Warren89 min
Mar 1, 10:39 AM ESTRiver Flood WarningILNHocking31 hr
Mar 1, 11:24 AM ESTRiver Flood WarningILNAdams17 hr
Mar 1, 12:12 PM ESTRiver Flood WarningILNPike, Scioto62 hr
Mar 1, 12:27 PM ESTAreal Flood WarningILNHocking, Pickaway, Ross3 hr
Mar 1, 2:14 PM ESTSpecial Weather StatementILNChampaign, Clark, Greene, Union, Warren46 min
Mar 1, 2:51 PM ESTSpecial Weather StatementILNDelaware, Franklin, Madison39 min
Mar 1, 3:02 PM ESTSpecial Weather StatementILNClermont, Clinton, Fayette, Highland, Pickaway43 min
Mar 1, 3:23 PM ESTSpecial Weather StatementILNFairfield, Licking52 min
Mar 1, 3:29 PM ESTAreal Flood AdvisoryILNHocking, Ross2 hr
Mar 1, 3:36 PM ESTSpecial Weather StatementILNHighland, Pickaway, Ross39 min
Mar 1, 6:14 PM ESTAreal Flood AdvisoryILNHocking, Ross2 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.